Jump to content

Gitana Now off my Anti-depressants, struggling with Klonopin


Gitana

Recommended Posts

I have suffered from Depression and Anxiety most of my life.  In my 30's, I recognized that it wasn't normal, and sought help.  My psychiatrist settled on a low dose of Trazadone, Sertraline, and Lamotrigine.  She determined that I was very sensitive to the meds, and the doses prescribed suited me fairly well.

 

In 2009, my husband died unexpectedly of a heart attack in bed.  With four kids and a failing business, life became very hard.  My p-doc upped my meds, and I persevered.  I fell in love, got married, and moved to a new community in 2011.  My new p-doc decided that instead of depression and anxiety, I suffered from bi-polar depression, (though I have never ever been manic) and changed my meds and modified the doses numerous times.  My depression just got worse.

In May of '14, he had me on 2 1/2 times the normal dose of Lamotrigine (plus Sertraline, Lithium, and others) and I had a severe reaction to the lamotrigine.  So, we cut the dose in half, and made an appointment again right away with my psychiatrist.  We expressed our concerns that we were on the wrong path.  We wished to go back to a treatment plan similar to what had worked in the past. 

 

Under his supervision, we began tapering off the meds.  Within days, I developed tremors.  I discussed the tremors with my psychiatrist - I was thinking that it was likely withdrawal related, but he didn't agree.  He felt I had a neurological problem.The tremors were scary.  My aunt had them, and so did her Mom.  I saw her doctor at the Mayo clinic in August '14.  Fortunately, the tests came back negative.  Mayo's head psychiatrist believed the tremors were anxiety based, not due to over-rapid tapering from the meds, but he felt that I needed to try to get off all meds and use a more therapy based approach.  Because of the lack of available psychiatrists in my local area, he suggested I get admitted to the Mayo's inpatient center to have my meds re-evaluated and they would help me get better psychiatric care in my community. Out of desperation, that's what we did.

 

The staff at the center did not agree with the philosophy of the doctor I had originally seen, and I was started Klonopin and Paxil, even though I raised concerns about being put on a Benzo.  They did help me find a new p-doc and a psychologist about an hour and a half from home.  The therapist was not very helpful.  We just didn’t mesh.  The new psychiatrist has been fairly good, supportive of our desire to get me off the meds to find my baseline, to eliminate the side effects so that we can determine which symptoms are real and which are the result of medications or the withdrawal from medications.  We began tapering from the Paxil in December '14.  He had me taper far too quickly, and my depression really flared up. We settled on a much slower taper, and by March, I was off the Paxil.  Life stabilized.  All that was left was the Klonopin.

 

We started tapering from the Klonopin in May.  My starting dose was .5 mg once a day, at night and I have over the last three months, dropped to 1/4 of the .5 mg tablet every night.  I have really been having a hard time.  My husband is losing patience with me.  Sometimes he forgets how hard this is.  I don't have energy.  I am having problems sleeping.  I have tics in my neck and head, especially when I try to relax in bed.  Falling asleep is hard.  I can't quiet my mind, and the painful tics make it nearly impossible to go to my happy place.  Anxiety makes the tics worse, and I have so much trouble with anxiety now.  I dwell on things.  My patience is thin.  I have trouble with severe muscle cramps, especially at night. I cry a lot.  I take offense too easily. I have no self-esteem.  I have horrible headaches.

 

This is so awful.  I am just about to give up and go back to taking them.  I know that's wrong.  I need help.  Don't know where to turn.  My husband needs help too.  He wants to help me and most of the time, he's fantastic.  But sometimes, I'm just too much.  He needs to have support too.  I am lost.  We feel that I need to find a therapist to help, and perhaps a support group for me and for my husband.  St. Cloud, MN, a small city of almost 100,000, is sorely understaffed with psychiatric and psychological caregivers.  Help!

Link to comment

Hi Gitana,

 

I am new to this site, too. I wanted to welcome you and tell you that you will find a lot of great information and support here. I can't give you any advice for your specific situation, but hang in there. Someone will be along soon to offer some guidance who has lots more experience than I do right now!

 

I'm sorry things are so difficult for you right now :(

 

Freeby60

1991-2016 Zoloft, Klonopine, Wellbutrin added in 2000 2016 Lexapro, Klonopin, Wellbutrin 2016-2017 Effexor, Lamotrigine, Nortriptyline, Abilify, Cymbalta, Klonopin, Seroquel, Lexapro- slow taper 2016 2018-2021 Cymbalta 60 mg, Lexapro liquid 5ml/5mg (Apr 1, .26 ml/.26 mg) Klonopin 0.5 mg, Seroquel 20 mg. 4/1/21 added Magnesium and omega 3 oil. 9/21 Lexapro 0.15 mg. 10/20/21 Lex 0.14 mg. 8/9/22 Lex 0.15 ml/0.15 mg drop to 0.13 ml/0.13 mg; Klon 0.5 mg; Seroq 12.5 mg; Dulox 60 mg; Magnesium Chlor 1000 mg; Multi Vit; Omega Oil; probiotic. 10/2/22 Jumped off Lex at .018 mgs. 10/23/22 Seroq 11.0 mgs (-0.5 1wk)

 

Link to comment
  • Administrator

Welcome, Gitana.

 

In general, we recommend a slow taper off any psychiatric drug, see Why taper by 10% of my dosage?

 

Your history of going on and off psychiatric drugs, plus going off Paxil too quickly this last time, may have left your nervous system particularly vulnerable to withdrawal symptoms from dosage reductions. Please discuss benzo tapering here http://survivingantidepressants.org/index.php?/forum/29-members-only-benzo-tapering-discussion/

 

It is clear you have a long history of adverse reactions to psychiatric drugs. That this was not recognized is criminal.
 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy